Q. Why is sleeping pill not working for my husband?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 29, 2016 and last reviewed on: Nov 26, 2020

Hi doctor,

My husband has been voluntarily admitted into a mental health hospital for loss of reality, confusion and self-doubt. He has been diagnosed with schizophrenia and bipolar. However, his triggers and signs started eight days ago and they are working with the medication. However, he did not sleep for the last eight days and is deathly concerning me. Am I over reacting? Do I trust that he will be monitored? Even the sleeping pill they are giving him is not working.

#

Hi,

Welcome to icliniq.com.

If he has been diagnosed with schizophrenia and bipolar disorder, then his sleep disturbance is expected. There is reduced need for sleep in bipolar mania.

As he is in the admission, I do not think there is a need to worry. They will treat him with proper guidelines and if needed, they can use injectable antipsychotics, which will help him in sleep.

He is on Invega or Paliperidone and if the medicine is not resulting in proper improvement, then the best is to change the medicine.

Risperidone, Olanzapine, etc., can be used, which are more potent and help in controlling the symptoms with improvement of sleep. You can talk with his doctor for these medicines.

For further doubts consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have a doubt about the dosage of Sulpitac for schizophrenia. Please help.

Query: Hello Doctor, My brother (aged 18 years) has schizophrenia since two years. (Note : My father has schizophrenia who is under medication for nearly 25 to 30 years). The tablets prescribed by the doctor were Mirtaz 15 and Sulpitac 50. During this period he had an increased appetite and was obese. He ...  Read Full »

Can't Sleep? Finding it Really Difficult? Then You Must Read This.

Article Overview: This article speaks about issues related to sleeping problems and its management Read Article


Dr. Ajinkya B Bhandari
Sleep Medicine Physician

Insomnia means in short, "disease of sleep". When you have difficulty to initiate sleep, difficulty in maintaining sleep, or getting unsatisfied sleep, then you are probably suffering from insomnia. Check Out Yourself if You Have Any of the Following Symptoms: Do you take more than 30 minutes t...  Read Article

Can Risperidone continue to have an effect two months after taking it?

Query: Hello doctor, I discontinued Risperidone two months ago. I have not had any psychotic symptoms. I believe my schizoaffective disorder is in remission. However, can Risperidone continue to have an effect two months after taking it? If so what is the maximum amount of time Risperidone continue to hav...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.